MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION 2.0 TURBO ELITE

THE SPECTRANETICS CORPORATION 2.0 TURBO ELITE
Model Number 420-159
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384); Material Separation (1562); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No patient age, dob, or weight was available from the site.Visual and microscopic evaluation of the suspect device was completed.Reported issue confirmed.The catheter marker band missing.Under microscopic examination the epoxy tip is not deformed, clean disconnect.Conclusion codes: device was reportedly utilized in a stent, which is not approved use as the stent causes an increase in temperature which can lead to device damage.This notification is marked due this model of device being included in a field safety notice which was issued, containing safety concerns regarding off label use of this model of device being used within a stent.
 
Event or Problem Description
A philips representative reported that during a peripheral vascular surgery, left anterior tibial access was used.Diagnostic images were taken and showed severe left superficial femoral artery (sfa) in-stent occlusion.The 80-85% occlusions of soft plaque were found throughout the stent, with some calcium noted in the proximal section of stent.The spectranetics 2.0 turbo-elite catheter (420-159) was opened and prepped without issue.The 2.0 turbo-elite catheter (420-159) was successfully advanced to the distal part of the stent and passed smoothly.After the first pass of about 20 seconds laser time and about 30cm advancement, it was noticed that the distal tip of the laser catheter was no longer visible on the imaging.The laser was removed and the metal radiopaque ring was found to be in the popliteal artery off the wire and wedged in a side branch of the popliteal artery.The physician was unable to manipulate the metal ring with aspiration or balloon therapy.The physician decided that the metal ring was "stuck" in the popliteal side branch and that it would be left in place.They opened another 2.0 turbo-elite catheter and finished lasing the rest of the sfa stent without incident.After all devices were removed, an angiogram of the left leg was performed and found the metal ring to be in the same spot.Arterial blood flow to the lower leg was excellent.The case was concluded.

Brand Name
2.0 TURBO ELITE
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7879224
Report Number1721279-2018-00127
Device Sequence Number16663216
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public00813132024765
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH18C28A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005